MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE WIGGLE GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE WIGGLE GUIDE WIRE
Model Number 22299M-W2
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.An unspecified balloon catheter was used with a wiggle guide wire with no resistance noted.During removal without resistance, the tip of the guide wire separated, so an unspecified stent was used to embed the separated portion.The patient was fine.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported tip separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported tip separation appears to be related to operational circumstances of the procedure.It is likely that during the procedure, the guide wire tip kinked against the anatomy and/or other devices used.Manipulation of the guide wire during retraction likely resulted in the reported/noted separations.Additionally, the reported treatment appears to be related to the operational context of the procedure as an unspecified stent was used to embed the separated portion of the wire to the vessel or plaque.The noted bends on the wire likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ACS HI-TORQUE WIGGLE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10773339
Report Number2024168-2020-09125
Device Sequence Number16563958
Product Code DQX
UDI-Device Identifier08717648079719
UDI-Public08717648079719
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K984394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number22299M-W2
Device Catalogue Number22299M-W2
Device Lot Number8120461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR